Watch out! Acne Medication Can Trigger Risk of Eye Infection

kopi hijau diet

Watch out! Acne Medication Can Trigger Risk of Eye Infection

The presence of acne is very disturbing appearance. Therefore many people are using chemical drugs to cope. But do you know that acne medicine can trigger the risk of eye infections? According to a recent study, teenagers who use high-dose isotretinoin acne medications known as Accutane have experienced two eye infections. The two eye diseases include, conjunctivitis (red eye) and stye (glandular infection on the edge or under the eyelid). The study was initiated by researchers from Israel by collecting data from nearly 15,000 adolescents and adults who use isotretinoin to treat acne. In the study, researchers compared their habits with correspondents who did not use acne medication and did not have acne.

Within a year from the start of treatment, nearly 14 percent of those taking acne medications have symptoms of eye infections and dry eyes. The results were compared with nearly 10 percent of people who had acne but did not take the drug and about 7 percent had no acne at all. Compared with those who are acne free, people taking isotretinoin have an increased risk of eye infections up to 70 percent in a year. In addition to the Accutane brand, isotretinoin is usually also sold under the brand name Roaccutane, Amnesteem, Claravis, Myorisan and Sotret.In addition, the most common eye infections are conjunctivitis, inflammation of the eye membranes. About 4 percent of teenagers who use isotretinoin have symptoms of conjunctivitis, compared with 2 percent of those who do not get acne and do not take the drug.Isotretinoin treat acne by reducing the production of facial oil. However, according to Gabriel Chodick, head of epidemiology at the Maccabi Institute for Healthcare Services Research in Tel Aviv, Israel, isotretinoin also reduces the oil glands in the eyelid. Oil glands on the eyelids can help keep the eyes moist. Lack of lubricant in the eye can cause irritation, itching, burning and encouraging people to rubbed their eyes. According to dr Jonette Keri, a professor of dermatology and skin surgery at the University of Miami Miller School of Medicine, less lubricants can also make bacteria thrive. (eya / hst)